MAUDE Adverse Event Report: OMEGA SURGICAL INSTRUMENTS SM-4011M; ORTHOPEDIC SAW BLADE

OMEGA SURGICAL INSTRUMENTS SM-4011M; ORTHOPEDIC SAW BLADE
Model Number SM-4011M
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during podiatric surgery, a small portion of blade teeth broke off into the 3rd curniform while the surgeon was making cuts with the zero degree adductoplasty cut guide.The broken portion could not be removed from patient.Surgeon indicated that either the blade made contact with a short pin fixation and broke off or the blade became too hot and broke off.A backup device was available for use and the surgery was completed without adverse delay.The breakage did not prevent successful completion of surgery.No irreversible impairment or damage to patient.Device was not returned to manufacturer.Investigation could not be completed regarding cause of breakage and no conclusion drawn.Inspection of quality documents demonstrate no deviation of material certificates or device specifications.Device was used for treatment, not diagnosis.If additional information is made available, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Device was not returned to manufacturer.Investigation could not be completed regarding cause of breakage and no conclusion drawn.Inspection of quality documents demonstrate no deviation of material certificates or device specifications.Device was used for treatment, not diagnosis.If additional information is made available, the investigation will be updated as applicable.

Brand Name
SM-4011M
Common Device Name
ORTHOPEDIC SAW BLADE
Manufacturer (Section D)
OMEGA SURGICAL INSTRUMENTS
1072 s. elms road
suite e
flint 48532
Manufacturer (Section G)
OMEGA SURGICAL INSTRUMENTS
1072 s. elms rd.
suite e
flint MI 48532
Manufacturer Contact
kari burba
1072 s. elms rd
suite e
flint, MI 48532
8106959800
MDR Report Key14526681
Report Number1834251-2022-00001
Device Sequence Number14650950
Product Code GFA
UDI-Device Identifier00817438027673
UDI-Public00817438027673
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSM-4011M
Device Catalogue NumberSM-4011M
Device Lot Number19041
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Initial Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown